I have recently been told I have "sick sinus syndrome". This is not a foreign term to me, but I am queswtioning the best plan of treatment for myself. The EP DR is offering to put me on flecanide or rhythmol to try to control the symptoms, my internist feels that those meds may have too many long term side effects for me. My cardiologist wants me to be conservative and try the meds. I do have sinus arrest, PVC's and have had 2-3 days runs of tachycardia in the 160-170's. Initially I was on verapamil to control the SVT, now we are weaning that off and in a wait and see mode. My EF is 57%. I have some mild Mitral valve regurg and when I get brady I get as low as 34 and very symptomatic. The EP DR is hoping the decreased and ultimate DC of the verapamil will get rid of the severe bradycardia. I was looking for another perspective.
Thank you for your time
I'm not sure what the long term affects are that concern you the most.
I have used Propafenon (generic Rythmol) for several years, and no side-effects I can detect. I am an older person, so it may not be a major concern. If it take 20 years for the effects to be a problem....
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.